Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 90, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 25, 2020, 7:08 AM CDT for Adams County, Juneau County, Monroe County, Wisconsin. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2020, 7:08 AM CDT (12:08 UTC)
- Expired
- Aug 25, 2020, 8:15 AM CDT
- In force
- 67 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Adams County, WI, Juneau County, WI, Monroe County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 7:25 AM CDT | HAIL 1 | 4 Ssw Brooks, WI | REPORTED FROM METEOROLOGIST 5 MILES WEST OF OXFORD WI. |
| Aug 25, 7:38 AM CDT | HAIL 0.7 | 4 N Plainville, WI | REPORTED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
373 WUUS53 KARX 251208 SVRARX WIC001-057-081-251315- /O.NEW.KARX.SV.W.0090.200825T1208Z-200825T1315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service La Crosse WI 708 AM CDT Tue Aug 25 2020 The National Weather Service in La Crosse has issued a * Severe Thunderstorm Warning for... Central Juneau County in central Wisconsin... Southern Adams County in central Wisconsin... Northeastern Monroe County in west central Wisconsin... * Until 815 AM CDT. * At 707 AM CDT, severe thunderstorms were located along a line extending from New Lisbon to 10 miles south of Westfield, moving southeast at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * These severe thunderstorms will remain over mainly rural areas of central Juneau, southern Adams and northeastern Monroe Counties, including the following locations... The Town Of Quincy, Oakdale, Cutler, Valley Junction, Mill Bluff State Park, Highway 13 And County E and Shennington. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4394 9049 4408 9044 4384 8960 4369 8960 TIME...MOT...LOC 1207Z 302DEG 16KT 4389 9016 4374 8955 HAIL...1.00IN WIND...<50MPH $$ Zapotocny
5 follow-up statements
739 WWUS53 KARX 251232 SVSARX Severe Weather Statement National Weather Service La Crosse WI 732 AM CDT Tue Aug 25 2020 WIC081-251241- /O.CAN.KARX.SV.W.0090.000000T0000Z-200825T1315Z/ Monroe WI- 732 AM CDT Tue Aug 25 2020 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. LAT...LON 4369 8960 4389 9031 4404 9031 4384 8960 TIME...MOT...LOC 1231Z 295DEG 17KT 4392 9022 4367 8939 $$ WIC001-057-251315- /O.CON.KARX.SV.W.0090.000000T0000Z-200825T1315Z/ Juneau WI-Adams WI- 732 AM CDT Tue Aug 25 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR CENTRAL JUNEAU AND SOUTHERN ADAMS COUNTIES... At 731 AM CDT, severe thunderstorms were located along a line extending from near New Lisbon to 8 miles south of Montello, moving southeast at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... New Lisbon, Camp Douglas, Kelly, Cutler, Hustler, Brooks, K And L Campground, The Town Of Quincy, Volk Field, County Roads A And B, Highway 58 And County G, Coons Deep Lake Campground, Highway 13 And County E, Buckhorn State Park, Castle Rock Dam, I 90 94 Exit 61, White Creek, Highway 82 And County B, Highways 80 And 58 and I 90 94 Exit 55. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4369 8960 4389 9031 4404 9031 4384 8960 TIME...MOT...LOC 1231Z 295DEG 17KT 4392 9022 4367 8939 HAIL...1.00IN WIND...<50MPH $$ Zapotocny
062
WWUS53 KARX 251245
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
745 AM CDT Tue Aug 25 2020
WIC001-057-251315-
/O.CON.KARX.SV.W.0090.000000T0000Z-200825T1315Z/
Juneau WI-Adams WI-
745 AM CDT Tue Aug 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR EAST CENTRAL JUNEAU AND SOUTHERN ADAMS COUNTIES...
At 743 AM CDT, severe thunderstorms were located along a line
extending from near Mauston to 6 miles north of Pardeeville, moving
southeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Public. At 725am the public report quarter sized hail 5
South of Oxford.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Highway 58 And County G, Coons Deep Lake Campground, K And L
Campground, The Town Of Quincy, Castle Rock Dam, County Roads A And
B, White Creek, Highway 82 And County B, Highways 82 And 13 and
Brooks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4383 9010 4392 9007 4381 8960 4369 8960
TIME...MOT...LOC 1243Z 299DEG 34KT 4383 9001 4364 8931
HAIL...1.00IN
WIND...<50MPH
$$
Zapotocny722
WWUS53 KARX 251251
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
751 AM CDT Tue Aug 25 2020
WIC057-251300-
/O.CAN.KARX.SV.W.0090.000000T0000Z-200825T1315Z/
Juneau WI-
751 AM CDT Tue Aug 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JUNEAU COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4369 8960 4376 8985 4378 8986 4382 8992
4388 8991 4381 8960
TIME...MOT...LOC 1250Z 297DEG 29KT 4376 8977 4363 8929
$$
WIC001-251315-
/O.CON.KARX.SV.W.0090.000000T0000Z-200825T1315Z/
Adams WI-
751 AM CDT Tue Aug 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SOUTHEASTERN ADAMS COUNTY...
At 750 AM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Wisconsin Dells to 6 miles north of
Pardeeville, moving southeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Public.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Coons Deep Lake Campground, County Roads A And B, White Creek,
Highway 82 And County B, K And L Campground and Highways 82 And 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4369 8960 4376 8985 4378 8986 4382 8992
4388 8991 4381 8960
TIME...MOT...LOC 1250Z 297DEG 29KT 4376 8977 4363 8929
HAIL...1.00IN
WIND...<50MPH
$$
Zapotocny546 WWUS53 KARX 251302 SVSARX Severe Weather Statement National Weather Service La Crosse WI 802 AM CDT Tue Aug 25 2020 WIC001-251315- /O.CON.KARX.SV.W.0090.000000T0000Z-200825T1315Z/ Adams WI- 802 AM CDT Tue Aug 25 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR SOUTHEASTERN ADAMS COUNTY... At 802 AM CDT, severe thunderstorms were located along a line extending from 8 miles northeast of Wisconsin Dells to 6 miles north of Pardeeville, moving southeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Public. IMPACT...Damage to vehicles is expected. Locations impacted include... K And L Campground, Coons Deep Lake Campground and Highway 82 And County B. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4369 8960 4375 8981 4381 8979 4377 8960 TIME...MOT...LOC 1302Z 295DEG 21KT 4373 8971 4362 8926 HAIL...1.00IN WIND...<50MPH $$ Zapotocny
520 WWUS53 KARX 251309 SVSARX Severe Weather Statement National Weather Service La Crosse WI 809 AM CDT Tue Aug 25 2020 WIC001-251317- /O.EXP.KARX.SV.W.0090.000000T0000Z-200825T1315Z/ Adams WI- 809 AM CDT Tue Aug 25 2020 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY WILL EXPIRE AT 815 AM CDT... The storms which prompted the warning are moving out of the warned area. Therefore, the warning will be allowed to expire. LAT...LON 4369 8960 4375 8981 4381 8979 4377 8960 TIME...MOT...LOC 1307Z 302DEG 16KT 4374 8973 4363 8928 $$ Zapotocny
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 6:41 AM CDT, 27 minutes earlier.
Area forecast discussion, Aug 25, 6:41 AM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
641 AM CDT Tue Aug 25 2020
.SHORT TERM...(Today and tonight)
Issued at 335 AM CDT Tue Aug 25 2020
At 3 AM, the 850 to 700 mb moisture transport is starting to shift
east of the area. As a result, much of the shower and thunderstorm
activity has been shifting toward central and eastern Wisconsin.
With temperatures climbing into the lower and mid 90s and dew
points around 70 this afternoon, heat indices will climb into the
100 to 105 range along and south of Interstate 94. Due to this, a
Heat Advisory has been issued from 1 PM to 7 PM.
With 700 mb temperatures gradually warming aloft from this
afternoon into tonight, the chances of showers and storms is
decreasing. This shows up very well in the CAMS which produce
showers and storms mainly north and east of our area. If they did
happen to redevelop, they would be along and north of Interstate
94. With weak 0-3 and 0-6 km shear, organized severe weather
chances look low.
.LONG TERM...(Wednesday through Monday)
Issued at 335 AM CDT Tue Aug 25 2020
On Wednesday and Wednesday night, a short wave trough will move
east across northern Minnesota and northern Wisconsin. This system
will provide a chance of showers and storms north of Interstate
94. At this time, the best 0-3 km and 0-6 km shear looks to be
north of the area, so any severe weather threat looks to be
marginal. The main threats would be damaging winds and maybe hail
up to quarters.
On Thursday night, a trough embedded in the zonal flow will move
through the region. This will sag a cold front south into the
region. Precipitable water values will climb to around 2 inches
along this front. At the same time, Laura will be moving slowly
north through the Lower Mississippi River Valley as Upper level
ridging is developing across the Tennessee and Ohio River valleys.
This is setting up the potential for a Predecessor Rainfall Event
(PRE) mainly along and north of Interstate 90. Due to this
potential, WPC has included a slight risk for flash flooding for
areas along and north of Interstate 90.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 639 AM CDT Tue Aug 25 2020
Other than some low level wind shear at La Crosse tonight. The TAF
forecasts will be VFR for both KLSE and KRST.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
for WIZ032>034-041-042-053>055-061.
MN...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
for MNZ079-086>088-094>096.
IA...Heat Advisory from 1 PM this afternoon to 7 PM CDT this evening
for IAZ008>011-018-019-029-030.
&&
SHORT TERM...Boyne
LONG TERM...Boyne
AVIATION...BoyneHazardous weather outlook, Aug 25, 4:38 AM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 438 AM CDT Tue Aug 25 2020 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-261200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 438 AM CDT Tue Aug 25 2020 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Heat indices in the 100 to 105 range are expected this afternoon into early evening across parts of the area. A Heat Advisory is in effect from 1 to 7 pm along and south of I-94. Thunderstorms may develop tonight mainly north of I-94. Some of these storms could become strong, with gusty winds, hail, and heavy rainfall possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional chances for storms will be possible through midweek mainly north of I-94. More widespread chances for showers and storms arrive Thursday night into Friday, with some strong to severe storms and heavy rain possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. NMB
In the hours before
Special weather statement, Aug 25, 1:24 AM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service La Crosse WI
124 AM CDT Tue Aug 25 2020
WIZ029-034-250700-
Jackson-Clark-
124 AM CDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLARK AND EAST
CENTRAL JACKSON COUNTIES...
At 123 AM CDT, a strong thunderstorm was located near Shortville, or
7 miles south of Neillsville, moving southeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
City Point, Ballard Road And Pray Avenue, The Cunningham Airfield,
Pray and Nevins.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4442 9067 4442 9053 4455 9043 4452 9032
4428 9032
TIME...MOT...LOC 0623Z 294DEG 30KT 4446 9058
NMBSpecial weather statement, Aug 25, 1:59 AM CDT, 5 hours 9 minutes before
Special Weather Statement National Weather Service La Crosse WI 159 AM CDT Tue Aug 25 2020 WIZ029-250745- Clark- 159 AM CDT Tue Aug 25 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLARK COUNTY... At 158 AM CDT, a strong thunderstorm was located near Neillsville, moving east at 35 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Neillsville, Loyal, Greenwood, Shortville, Lynn, Willard, Granton, Chili, Hog Corners, Highway 73 And 98, Chili Corners, Christie, Veefkind, The Cunningham Airfield, Sidney, County Roads H And K, Nevins, Highway 95 And 73, Globe and The Neillsville Municipal Airport. If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4454 9081 4480 9075 4477 9032 4444 9032 TIME...MOT...LOC 0658Z 281DEG 31KT 4464 9056 NMB
Local storm report, Aug 25, 3:21 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
321 AM CDT TUE AUG 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL LOYAL 44.74N 90.50W
08/25/2020 E0.88 INCH CLARK WI PUBLIC
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
&&Special weather statement, Aug 25, 6:42 AM CDT, 26 minutes before
Special Weather Statement National Weather Service La Crosse WI 642 AM CDT Tue Aug 25 2020 WIZ042>044-251245- Juneau-Adams-Monroe- 642 AM CDT Tue Aug 25 2020 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL JUNEAU... SOUTHERN ADAMS AND NORTHEASTERN MONROE COUNTIES... At 641 AM CDT, radar indicated strong thunderstorms were located along a line extending from near Fort Mc Coy to 8 miles southwest of Westfield. Movement was east at 20 mph. Winds in excess of 30 mph and nickel size hail are possible with these storms. Locations impacted include... Tomah, Mauston, New Lisbon, Fort Mc Coy, Camp Douglas, Kelly, Cutler, Oakdale, Hustler, Wyeville, The Town Of Quincy, Valley Junction, Mill Bluff State Park, Highway 13 And County E, Shennington, Buckhorn State Park, I 90 And I 94 Interchange, Grand Marsh, Highway 82 And County B and Highways 80 And 58. LAT...LON 4399 9075 4411 9064 4389 8960 4369 8960 TIME...MOT...LOC 1141Z 280DEG 18KT 4405 9060 4380 8961 CZ
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:15 PM CDT | Special Weather Statement | ARX | Adams | 60 min |
| Aug 24, 9:46 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 44 min |
| Aug 24, 10:28 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 47 min |
| Aug 24, 11:13 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 47 min |
| Aug 24, 11:19 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson, Trempealeau | 41 min |
| Aug 24, 11:31 PM CDT | Special Weather Statement | ARX | Jackson | 44 min |
| Aug 24, 11:59 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 61 min |
| Aug 25, 12:02 AM CDT | Special Weather Statement | ARX | Juneau | 43 min |
| Aug 25, 12:48 AM CDT | Special Weather Statement | ARX | Adams | 42 min |
| Aug 25, 12:59 AM CDT | Severe Thunderstorm Warning | ARX | Clark | 46 min |
| Aug 25, 1:24 AM CDT | Special Weather Statement | ARX | Jackson | 36 min |
| Aug 25, 1:59 AM CDT | Special Weather Statement | ARX | Clark | 46 min |
| Aug 25, 2:08 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 37 min |
| Aug 25, 2:47 AM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 28 min |
| Aug 25, 2:48 AM CDT | Heat Advisory | ARX | Buffalo, Crawford, Grant, Jackson, La Crosse, Monroe and 3 more | 16 hr |
| Aug 25, 6:42 AM CDT | Special Weather Statement | ARX | Juneau | 63 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.